Hail, Jackson
- When
- August 10, 5:35 PM MST to 5:50 PM MST
- Where
- Jackson County, 15 mi SE of Kadoka
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.683, -101.300
2 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Aug 10, 1:50 PM MST, 3 hours 45 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 250 PM MDT THU AUG 10 2006 .DISCUSSION...CURRENT SURFACE ANALYSIS SHOWS WEAK AREA OF LOW PRESSURE OVER SOUTHWEST SD...WITH TROF/DRYLINE STRETCHING NORTHWARD ACROSS WESTERN SD. THUNDERSTORMS CONTINUE TO DEVELOP ACROSS SOUTHWEST ND AND INTO NORTHWEST SD. A FEW TOWERS HAVE TRIED TO BUILD OVER THE HILLS AS WELL. MODELS IN DECENT AGREEMENT THROUGH THE SHORT TERM PERIOD...AT LEAST WITH THE GENERAL PICTURE. MAIN CONCERN AGAIN LATE THIS AFTERNOON AND EVENING IS THREAT FOR SEVERE STORMS...GENERALLY NORTH AND EAST OF THE HILLS. TROF IN PLACE OVER THE AREA WILL STAY PUT THROUGH THE EVENING HOURS...AND COMBINED WITH SHORTWAVE ENERGY SLIDING SOUTHEAST INTO EASTERN PARTS OF CWA...SHOULD BE THE TRIGGER FOR THUNDERSTORM DEVELOPMENT. BETTER INSTABILITY AND SHEAR IS IN PLACE ALONG AND EAST OF THE TROF...SO AREAS EAST OF A LINE FROM 2WX TO RAP WILL SEE BETTER CHANCES FOR STRONGER STORMS. LARGE HAIL AND STRONG WINDS WILL BE THE MAIN CONCERNS WITH STORMS. ACTIVITY SHOULD BEGIN TO TAPER OFF AROUND SUNSET...WITH SOME LINGER SHOWERS POSSIBLE INTO SOUTH CENTRAL SD OVERNIGHT. FRIDAY WILL BE WARM AGAIN AS UPPER RIDGE REMAINS OVER THE REGION. ANOTHER DISTURBANCE WILL CLIP THE AREA FRIDAY AFTERNOON AND EVENING...WITH BETTER CHANCES FOR STORMS...POSSIBLY SEVERE...BEING OVER NORTHWEST SD. HIGHS WILL AGAIN BE IN THE 90S TO AROUND 100 DEGREES. WEATHER PATTERN BECOMES MORE UNSETTLED OVER THE WEEKEND...BUT WITH A WELCOME COOLDOWN BY SUNDAY. A COLD FRONT WILL SLIDE THROUGH THE NORTHERN PLAINS ON SATURDAY. HIGHS ON SATURDAY WILL RANGE FROM THE 80S ACROSS NORTHERN AND WESTERN PARTS OF THE CWA...TO NEAR 100 ACROSS SOUTH CENTRAL SD. SOME THUNDERSTORMS WILL LIKELY DEVELOP IN THE VICINITY OF THE FRONT LATER IN THE DAY AND ALSO WITH UPPER LEVEL ENERGY BEHIND THE FRONT. CHANCES FOR SHOWERS AND STORMS WILL CONTINUE INTO SUNDAY AS ANOTHER SHORTWAVE PASSES ACROSS. HIGHS ON SUNDAY WILL ONLY BE IN THE 70S AND 80S. EXTENDED...UPPER RIDGE BUILDS FOR THE FIRST PART OF NEXT WEEK...THEN MOVES OVER MISSISSIPPI VALLEY AS LONG WAVE TROF MOVES INLAND ACROSS THE ROCKIES AND FLOW BECOMES SW. SEVERAL SHORT WAVES COMING ACROSS SW FLOW WILL TRIGGER OCCASIONAL STORMS THROUGH THE PERIOD. LEE TROF INTENSIFIES...WITH THUNDERSTORMS DEVELOPING OVER THE BLACK HILLS TUES AFTERNOON...SPREADING ACROSS WRN SD IN THE EVENING...AND ANOTHER WAVE TRIGGERING THUNDERSTORMS WED AFTERNOON-EVENING. TEMPERATURES WILL BE SLIGHTLY ABOVE NORMAL FOR MID WEEK. && AVIATION...SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS WESTERN SOUTH DAKOTA. STORMS WILL BECOME MORE NUMEROUS OVER ROUTE 260 LATE THIS AFTERNOON. THUNDERSTORM ACTIVITY WILL TAPER OFF AFTER SUNSET. IFR/MVFR CONDITIONS WILL COMMON IN THE THUNDERSTORMS...OTHERWISE VFR CONDITIONS WILL PREVAIL. && UNR...WATCHES/WARNINGS/ADVISORIES... SD...NONE. WY...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 1042 AM MDT THU AUG 10 2006 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-111300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 1042 AM MDT (1142 AM CDT) THU AUG 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS WESTERN AND SOUTH CENTRAL SOUTH DAKOTA. AN UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE REGION THIS AFTERNOON AND EVENING...WHILE A SURFACE TROUGH REMAINS IN PLACE ACROSS WESTERN SOUTH DAKOTA. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP...WITH THE POSSIBILITY OF SOME OF THEM BECOMING SEVERE. THE AREAS WITH THE BEST CHANCE FOR STRONG TO SEVERE STORMS WILL GENERALLY BE EAST OF A LINE FROM BUFFALO...TO RAPID CITY...TO PINE RIDGE. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE MAIN THREATS FROM ANY SEVERE STORMS THAT DO DEVELOP. ALSO...THE THUNDERSTORMS MAY BE SLOW MOVING...BRINGING THE POSSIBILITY OF LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON FRIDAY AFTERNOON AND EVENING FOR FAR NORTHWESTERN SOUTH DAKOTA. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON SATURDAY AFTERNOON AND EVENING FOR SOUTH CENTRAL SOUTH DAKOTA. MULTIPLE UPPER LEVEL DISTURBANCES WILL BRING A CHANCE FOR THUNDERSTORMS TO VARIOUS PARTS OF THE AREA THROUGH SUNDAY NIGHT. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE ON FRIDAY AND SATURDAY...WITH LARGE HAIL AND DAMAGING WIND GUSTS THE MAIN THREATS. ON FRIDAY...THE AREA WITH THE BEST CHANCE FOR SEVERE WEATHER WILL BE FAR NORTHWESTERN SOUTH DAKOTA...PARTICULARLY NORTH OF A LINE FROM BISON TO REDIG. ON SATURDAY...THE AREA WITH THE BEST CHANCE FOR SEVERE WEATHER WILL BE SOUTH CENTRAL SOUTH DAKOTA... PARTICULARLY EAST OF A LINE FROM WHITE RIVER TO MISSION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RAPID CITY SD 530 PM MDT THU AUG 10 2006 SDZ026-028-110030- CENTRAL BLACK HILLS-RAPID CITY- 530 PM MDT THU AUG 10 2006 AT 530 PM MDT...AN AREA OF GUSTY WINDS WAS LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTH OF BELLE FOURCHE RESERVOIR TO NEWELL TO ELM SPRINGS...MOVING TO THE SOUTHWEST. GUSTY WINDS OF 40 MPH ARE POSSIBLE. THESE WINDS WILL REACH VALE AROUND 530 PM MDT...NISLAND AROUND 535 PM MDT...HEREFORD AND FRUITDALE AROUND 540 PM MDT...CREIGHTON AND BEAR BUTTE AROUND 550 PM MDT...STURGIS AROUND 600 PM MDT. KURTH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RAPID CITY SD 535 PM MDT THU AUG 10 2006 SDZ012-025-031-072-073-110045- BUTTE-NORTHERN FOOT HILLS-PENNINGTON CO PLAINS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS- 535 PM MDT THU AUG 10 2006 AT 530 PM MDT...AN AREA OF GUSTY WINDS WAS LOCATED ALONG A LINE EXTENDING FROM BELLE FOURCHE RESERVOIR TO VALE TO ELM SPRINGS...MOVING TO THE SOUTHWEST. GUSTY WINDS OF 40 MPH ARE POSSIBLE. THESE WINDS WILL REACH HEREFORD AND FRUITDALE AROUND 540 PM MDT... CREIGHTON AND BEAR BUTTE AROUND 550 PM MDT...BELLE FOURCHE AROUND 555 PM...STURGIS AROUND 600 PM MDT....SAINT ONGE AROUND 605 PM MDT. KURTH
The Rapid City radar (KUDX), 132 km away, was scanning. The volume nearest the first event began at 00:36 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2006Every state in 2006This day in weather historyWarnings in South Dakota, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529659, 5529660, 5529661.